Can Magnesium hammer me?

I took it last night for the first time and my god, I feel like I've had the wind kicked out of me. I am Soooooo tired. I'm struggling to be awake, I've already had two extra naps today and I slept the whole night thro. I'm beat.

Could it be the magnesium?

If so....do I stop now or will things improve!

Tired on top of tired is not really much fun 😢

30 Replies

oldestnewest
  • Zuzka1,

    Only way to tell whether or not it is the magnesium is to stop taking it and see. If the same thing happens when you resume taking it you should assume it is the magnesium and either try another type and brand or stop taking it.

  • Ok I'm not having it tonight. This is way too strong for me I think. Thanx

  • It is known to help alleviate anxiety and help you sleep, so it isn't beyond the realms of possibility. Are you taking it orally? Maybe try mag oil (which you can make yourself w flakes and water)? You can spray or rub on your skin and it may be a gentler way to use it.

  • I assume it effects people differently. I am shot. Thanx

  • You can always try using on your skin instead.

  • ?

  • Oh really?

  • Gentler on the gut too.

  • Punturedbicycle

    You have to know that everything you rub on your body, will end up in your blood and will affect you accordingly.. be careful and read the ingredients.

  • How much are you taking?

  • And what form of magnesium are you taking?

  • It's solgar brand magnesium citrate.

  • It doesn't really say. It's magnesium citrate. It says:

    Magnesium 400mg 100%

    It says take two tablets per serving but I only took one (thank fully)

    It's the solgar brand.

  • It also says it's highly absorbable.....

  • solgar.co.uk/SolgarProducts...

    Are those the ones? ^^

    So, if you only took 1 then you took 200mg of magnesium which is about half of the normal daily recommend amount.

    I read about high magnesium levels and found this :

    en.wikipedia.org/wiki/Hyper...

    I don't know whether that condition is what you suffered, but it does say that you need healthy kidney function in order to excrete excess magnesium. Do you know if your kidneys are okay?

    This may be of interest :

    healthline.com/drugs/magnes...

    Magnesium is known for making some people very sleepy. Perhaps you are particularly sensitive to it.

    drugs.com/mtm/magnesium-cit...

    There are lots of different kinds of magnesium supplement. Perhaps another one might be more suited to you :

    metabolics.com/blog/the-def...

    naturalnews.com/046401_magn...

    globalhealingcenter.com/nat...

    If you continue to have a problem with magnesium then you will have to be careful if you ever have an operation which requires the gut and bowel to be empty e.g. a colonoscopy. The laxatives provided to empty out the gut often have a high dose of magnesium in them, often in the form of magnesium citrate. You should mention that you've had problems with mag cit and ask for another form of laxative.

  • Yes that's the one but my version is also Gluten Free.

    I'm not taking it tonight. Too scared to feel like this again.

    Off to collect my kids now but will look at all your links later. Thank you 😊

  • Zuzka1,

    According to National Institutes of Health USA RDA of magnesium for an adult woman is 310–320 mg:

    ods.od.nih.gov/factsheets/M...

    The upper daily limit for magnesium in dietary supplements and medications for an adult is 350mg, which means that you have taken more than the recommended amount. Most of us are deficient in magnesium but, unless you have severe deficiency, taking much more than your body needs may actually be harmful.

    Take care

    Kitten

  • Hey Kitten,

    Ok gosh. I had no idea. Trust me when I say I'm not taking it again!!

    Thanx

  • What a load of twaddle! I take 1250mg magnesium malate.

    If you feel polaxed its probably because you need to sleep, and the Mg has 'released' you. Go to bed. You can't overdose on Mg, you just pee it out.

  • Well im 100% sure I had a reaction to it. It floored me yesterday and I felt shot.

    I slept all the night plus 2 naps in the day.

    I didn't take it Last night and I feel much better!

    I'm not risking it. Why would I!?

  • Well, Ruthi, I can only say "good luck with that dose"... If you are otherwise healthy it won't harm you. However, you don't know whether Zuzka1 or anyone else reading your message has a kidney condition or very low blood pressure, in which case high dose of magnesium could be potentially harmful. Low BP is common among people with hypothyroidism...

    med-health.net/Magnesium-Ov...

  • I use magnesium oil. I rub it on my feet and put socks on before bedtime. Prevents sheets getting oily and helps to absorb the magnesium slowly during night. Magnesium socks :D

  • Why do you take it?

  • Helps with indigestion and sore muscles.

  • Do I actually need to take it at all?

  • Right. It was totally the Magnesium that floored me. I'm back to normal tired today!!

    I'm going to give it a miss I think for now. Good plan?

  • Zuzka

    Yes, magnesium and also potassium does the same thing to me.. And may I add that many other products... specially yogurts, are fortified with extra potassium and magnesium... As soon as I figured out what was keeping me tired and sleepy all the time, I quit taking and felt better in no time. We don't need extra anything in our bodies.

  • Lily288, Are you in the US? I don't recall ever seeing yogurts in UK supermarkets being fortified with magnesium and potassium. There are some that have vit D added I think.

  • RedApple

    No, Canada...I was enlightened to this fact only after I'd been suffering from tiredness and sleepiness a few years back.....read the ingredients and whoa, calcium %age was way up there. I'm not positive right now but think it was the Greek yogurts. And I do not buy anything but Canadian Astro Yogurts since that experience...

  • I would only take something if I was tested and knew I had a deficiency. It is odd as usually it takes a long time for vitamins to show a difference.

You may also like...